(NaturalNews) Acetaminophen, the pain reliever and fever reducer found in Tylenol and many other over-the-counter as well as prescription drugs (such as Lortab), is often hyped for its supposed safety — specifically because it doesn't cause stomach upset as often as aspirin. However, in recent years, it has become clear that acetaminophen can cause liver damage and, when combined with alcohol, stomach bleeding. Now comes another warning: researchers have linked the drug's use to an increase in asthma and wheezing in both children and adults.
Canadian researchers at the University of British Columbia in Vancouver, British Columbia, conducted a detailed analysis of 19 clinical studies which contained information linking asthma and/or wheezing to taking acetaminophen. In all, a huge number of research subjects — 425,140 — were included in these studies.
The results of the investigation showed the odds of having asthma were significantly raised among people who took the pain reliever. The analysis specifically showed a worrisome risk of asthma in children who had been given acetaminophen in the year prior to their asthma diagnosis or in the first year of life. And the findings raised another red flag concerning the use of acetaminophen by pregnant women. The study results showed an increase in the risk of asthma and wheezing in children if their mothers had taken the drug prenatally.
Writing in Chest, the researchers called for future studies to further confirm their analysis. They concluded: "The results of our review are consistent with an increase in the risk of asthma and wheezing in both children and adults exposed to acetaminophen."
In addition to skipping acetaminophen, if you or your child suffer from asthma you could benefit from taking probiotics. As Mike Adams recently reported in NaturalNews (http://www.naturalnews.com/027273_a…), the anti-inflammatory and immune regulating properties of "good" intestinal bacteria can be beneficial for those with asthma.